Ohio, 2006

High Wind in Ohio, February 17, 2006

February 17, 2006 · NWS CLE · 24 events in 24 counties and zones

A strong area of low pressure over southern Lower Michigan during the evening hours of February 16th passed to the north of Lake Erie during the early morning hours of the 17th. A cold front trailing this low moved into Northwest Ohio around midnight on the 17th and then quickly swept east across the remainder of the state.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$995,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A strong area of low pressure over southern Lower Michigan during the evening hours of February 16th passed to the north of Lake Erie during the early morning hours of the 17th. A cold front trailing this low moved into Northwest Ohio around midnight on the 17th and then quickly swept east across the remainder of the state. Gusty westerly winds behind this front downed trees and large limbs throughout northern Ohio. Several homes and buildings also sustained damage from the gusty winds. A peak gust of 67 mph was measured at the Lorain Harbor Lighthouse (Lorain County). Other peak gusts included: 56 mph at Cleveland Burke Lakefront Airport (Cuyahoga County); 55 mph at the Ashtabula County Airport; 54 mph at the Wayne County Airport; 53 mph at the Akron-Canton Regional Airport (Summit County) and 52 mph at Cleveland Hopkins Airport (Cuyahoga County). Scattered power outages were reported across most of northern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 16, 11:40 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 16, 11:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1140 PM EST THU FEB 16 2006

.AVIATION(06Z-06Z)...
STRONG CDFNT MOVING INTO EXTEME NW OH ATTM. SHOULD BE ON TOLEDO AT
06Z MOVING EAST THROUGH CLE ARND 08-09Z AND ERIE BY 11Z. GENERALLY
VFR CIGS AHEAD OF FNT WITH OCNL MVFR VSBY IN SHOWERS. CIGS
WILL LOWER TO MVFR SHORTLY AFTER FRONT MOVES THROUGH AND MAY
OCCASIONALY DROP TO IFR FOR FEW HOURS ESPECIALLY WESTERN AND CENTRAL
AREAS. WINDS WILL GUST TO AROUND 40-45KT AROUND FROPA AND FOR FEW
HOURS AFTERWARDS...THEN GUST AROUND 30KT DURING MORNING AND EARLY
AFTERNOON. EXPECT CIGS TO IMPROVE TO VFR LATE MORNING AND EARLY
AFTERNOON AS THE LOW LIFTS OUT AND DRIER AIR WORKS IN...THOUGH
EXTREME NERN AREAS MAY HOLD ONTO THE MVFR CIGS LONGER WITH THE COLD
WESTERLY FLOW ACROS THE LERI. HAVE SCATTERED SNOW SHOWERS ERI AREA
IN MORNING THEN AGAIN LATE IN PERIOD WITH LAKE EFFECT.

&&

.SHORT TERM UPDATE...
COLD FRONT APPROACHING NORTHWEST OHIO.  THIS FRONT WILL BEGIN TO
ACCELERATE OVERNIGHT AND BE THROUGH THE CWA BY 12Z.  SCATTERED
THUNDERSTORMS STILL POSSIBLE.  HIGH WIND WARNING REMAINS IN EFFECT.
CURRENT WIND GUSTS ARE 30 TO 40 MPH BUT AS LOW DEEPENS BETWEEN NOW
AND ABOUT 11Z...GUSTS SHOULD BECOME HIGHER RIGHT WITH AND FOR A FEW
HOURS BEHIND THE FRONT.  NAM BUFKIT SHOWING THE BEST TIME FRAME TO
BE BETWEEN 8Z-14Z WEST AND 11Z-17Z EAST.  WINDS TO DROP OFF FOR THE
AFTERNOON.  AS FAR AS TEMPERATURES GO...ENTIRE CWA HOLDING IN THE
UPPER 50S WITH A FEW PLACES RISING AND HITTING 60+ DEGREES.  THAT
WILL BE QUICKLY REPLACED DURING THE REMAINDER OF THE OVERNIGHT AS 30
ENCOMPASS ALL OF NW IN.  WILL LEAVE HOURLY TEMP GRIDS ALONE...BUT
WILL ATTEMPT TO WORD THE ZONES...POSSIBLY WORKING INTO THE FRIDAY
PERIOD...TO DESCRIBE TEMPS DROPPING THROUGH MID MORNING BEFORE
BECOMING STEADY FOR MIDDAY.  BASICALLY AT 6AM AND THE END OF THE
TONIGHT PERIOD EXPECT TEMPS AROUND 30...BUT DEFINITELY UPPER 20S BY
MID MORNING.  UPDATE TO FORECAST WILL BE OUT SOON.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
METEOROLOGICAL MESS SETTING UP FOR THE NEXT 48 HOURS AS THE STORM
SYSTEM RAPIDLY DEEPENING AS IT MOVES NORTHEAST ALONG THE QUASI
STATIONARY FRONT TONIGHT AND FRIDAY MORNING.  FORECAST AREA WILL
REMAIN IN THE WARM SECTOR FOR THE NEXT 15 HOURS OR SO AND THEN THE
ICE BOX DOOR OPENS WIDE TO ALLOW STRONG COLD AIR ADVECTION TO TAKE
PLACE.

I LIKE THE GFS RUN AS IT HAS A BETTER HANDLE ON THE SURFACE LOW
POSITION AT THE INITIALIZATION TIME OVER THE NAM MODEL.  850 MB
WINDS DROPPED OFF SLIGHTLY FROM THE 00Z RUN OF THE GFS MODEL LAST
NIGHT WITH BETWEEN 70 AND 80 KNOTS OF WIND.  EXPECTING GUSTY WINDS
TO MIX DOWN TO THE SURFACE LATE THIS AFTERNOON AND TONIGHT.  WINDS
ARE ALREADY UP TO 30 KNOTS IN THE SOUTHWEST AND THIS IS ONLY THE
BEGINNING.  SOME GUSTS TO 60 KNOTS POSSIBLE OVERNIGHT INTO FRIDAY
MORNING HIGH WIND WARNING WILL REMAIN IN EFFECT OVERNIGHT.

I WILL DROP TEMPERATURES A DEGREE OR TWO AFTER SUNSET THIS EVENING
AND WITH STRONG SOUTHWEST WINDS CONTINUING I DONT ANTICIPATE
TEMPERATURES TO DROP DURING THE NIGHT UNTIL FRONTAL PASSAGE. THERE
IS THE POTENTIAL TONIGHT FOR THUNDERSTORMS THAT COULD REACH SEVERE
LIMITS IN THE WESTERN HALF OF THE FORECAST AREA.  TOTAL TOTALS
INCREASE TO THE LOWER 50S ACROSS THE AREA AND THE SCARY PART IS
HELICITY VALUES INCREASE TO 408 BASED ON MODEL SOUNDINGS.
CONVECTIVE OUTLOOKS HAVE BEEN SLOWLY PROGRESSING EAST WITH TIME AND
I WOULD EXPECT THE THREAT OF SEVERE WEATHER WILL EXTEND FURTHER EAST
THROUGH THE NIGHT.

ONCE COLD FRONT MOVES THROUGH THE AREA I AM EXPECTING TEMPERATURES
TO DROP SEVERAL DEGREES IN A SHORT PERIOD OF TIME LATE TONIGHT.
SHOWERS WILL GIVE WAY TO SNOW SHOWER ACTIVITY IN THE STRONG COLD AIR
ADVECTION.  WILL MENTION A HALF AN INCH OR LESS ACCUMULATION IN THE
WEST AS WRAP AROUND MOISTURE OCCURS BUT THEN DRY SLOTTING OCCURS
OVER THE EASTERN PORTIONS DURING THE EARLY MORNING HOURS BEFORE SNOW
HAS A CHANCE TO ACCUMULATE MUCH.  SOME LAKE EFFECT WILL START TO
DEVELOP FRIDAY WITH BEST CHANCE OCCURRING FRIDAY NIGHT INTO
SATURDAY.

MODERATE LAKE INDUCED INSTABILITY DEVELOPS FRIDAY NIGHT AND SATURDAY
WITH BEST SNOW GROWTH POTENTIAL DESCENDING DOWN INTO THE 70 TO 80
PERCENT RELATIVE HUMIDITY FIELD.  INVERSION RISES TO ABOVE 8000 FEET
FRIDAY NIGHT AS WELL WITH STRONG UPWARD VERTICAL VELOCITIES AND PVA
ROTATING SOUTH INTO THE AREA.  FLOW BECOMES WELL ALIGNED FROM ABOUT
290 TO 320 DEGREES AND POTENTIAL EXISTS TO MEET LAKE EFFECT SNOW
WARNING CRITERIA.  THEREFORE...WILL GO AHEAD AND ISSUE A LAKE EFFECT
SNOW WATCH FOR FRIDAY NIGHT AND SATURDAY.

STRONG COLD AIR ADVECTION WILL KEEP TEMPERATURES FROM RISING TOO
MUCH AFTER TONIGHT.  SATURDAY LOOKS LIKE HIGHS WILL NOT GET OUT OF
THE TEENS EVEN THOUGH 850 TEMPERATURES INDICATE HIGHS IN THE 20S.
REASON BEING IS ARCTIC AIR MASS WILL BE SHALLOW ENOUGH THAT MODELS
WILL NOT GET A GOOD REPRESENTATION OF THE SURFACE COLD AIR.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
HIGH PRESSURE WILL BUILD SLOWLY EAST TOWARD THE FORECAST AREA WITH
STRONG COLD AIR ADVECTION TAKING PLACE. LAKE EFFECT SHOULD CONTINUE
INTO SATURDAY NIGHT AS BEST SNOW GROWTH POTENTIAL AND UPWARD
VERTICAL MOTION MERGE DURING THE SATURDAY NIGHT PERIOD.  A CHANCE OF
FLURRIES CAN BE EXPECTED OVER THE REST OF THE AREA.  INVERSION DROPS
BY SATURDAY NIGHT SQUASHING LAKE EFFECT DOWN TO MINIMAL SNOW SHOWER
ACTIVITY BY SUNDAY.

THE HIGH WILL BUILD EAST ACROSS THE AREA SUNDAY INTO MONDAY.  WEAK
TROUGH SWINGS THROUGH THE AREA ON MONDAY WITH ANOTHER ROUND OF SNOW
SHOWER ACTIVITY POSSIBLE FOLLOWED BY MORE HIGH PRESSURE. CENTERS
WILL MOVE TO THE SOUTH OF THE AREA WITH COLD AIR ADVECTION TAKING
PLACE.

THEN...AS HIGH MOVES EAST OF THE AREA...WARM AIR ADVECTION TAKES
PLACE WEDNESDAY NIGHT INTO THURSDAY AHEAD OF THE NEXT STORM SYSTEM
EXPECTED TO DEVELOP OVER TEXAS AND MOVE NORTHEAST TO KENTUCKY BY
THURSDAY.

WILL GO WITH MUCH COLDER TEMPERATURES FIRST HALF OF THE EXTENDED
PERIOD WITH A GRADUAL WARMING TREND. GUIDANCE TEMPERATURES LOOK
REASONABLE CONSIDERING COLD 850 MB TEMPERATURES PROGGED TO PUSH INTO
THE AREA AND COLD ARCTIC AIR MASS DIVING SOUTHEAST.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING 7 PM TONIGHT TO NOON FRIDAY. GALE WARNING
LERI 3 AM FRI TO 4 PM FRI. LAKE EFFECT SNOW WATCH LAKE...GEAUGA...
AND ASHTABULA COUNTIES 7 PM FRIDAY THROUGH 4 PM SATURDAY.
LOW WATER STATEMENT WESTERN BASIN LERI.
.PA...HIGH WIND WARNING 7 PM TONIGHT TO NOON FRIDAY. GALE WARNING
LERI 3 AM FRI TO 4 PM FRI.  LAKE EFFECT SNOW WATCH ERIE AND CRAWFORD
COUNTIES 7 PM FRIDAY THROUGH 4 PM SATURDAY.
&&

SHORT TERM...LOMBARDY/OUDEMAN
LONG TERM...LOMBARDY
AVIATION...WCR
Hazardous weather outlook, Feb 16, 2:11 PM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
211 PM EST THU FEB 16 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
211 PM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE REGION LATE TONIGHT.
SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS.
HAIL AND AN ISOLATED TORNADO IS ALSO POSSIBLE. THE SQUALL LINE MAY
WEAKEN AS IT MOVES INTO EASTERN OHIO AND NORTHWEST PENNSYLVANIA.

A COLD FRONT ASSOCIATED WITH THE SQUALL LINE WILL MOVE RAPIDLY
THROUGH THE AREA LATE TONIGHT WITH WIND GUSTS BETWEEN 50 AND 60
MPH. SOME TREES...LIMBS MAY COME DOWN AND EVEN SOME POWER OUTAGES MAY
OCCUR. A HIGH WIND WARNING WILL BE IN EFFECT FROM 7 PM THURSDAY
UNTIL NOON ON FRIDAY. THE WINDS WILL DECREASE BY FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING WILL BE IN EFFECT FRIDAY MORNING.

COLD TEMPERATURES WILL RETURN FOR THE WEEKEND. HIGHS WILL BE IN
THE TEENS SATURDAY AND 20S SUNDAY WITH LOWS GENERALLY 5 TO 15.
EVEN WITH DIMINISHING WINDS...WIND CHILLS WILL DROP TO NEAR ZERO
AT TIMES.

SOME LAKE EFFECT SNOW SHOWERS MAY AFFECT THE SNOW BELT FRIDAY
NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LEZ142>149-162>169-171915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
211 PM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNING IS EXPECTED LATE TONIGHT THROUGH FRIDAY AFTERNOON.
WITH FRONTAL PASSAGE AND THUNDERSTORMS WINDS MAY GUST IN EXCESS
OF 50 KNOTS. LOW WATER MAY ALSO OCCUR ON THE WEST END OF LAKE ERIE
LATE TONIGHT THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE WARNING IS EXPECTED LATE TONIGHT THROUGH FRIDAY AFTERNOON.
LOW WATER MAY ALSO OCCUR ON THE WEST END OF LAKE ERIE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KIELTYKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 high wind. Local standard time, as filed.

High Wind, Ashland

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Ashland forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
40.846, -82.271 (the zone’s center; the record gives no point)

High Wind, Ashtabula

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Ashtabula forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

High Wind, Cuyahoga

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Cuyahoga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

High Wind, Erie

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

High Wind, Geauga

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Geauga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

High Wind, Hancock

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Hancock forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.002, -83.666 (the zone’s center; the record gives no point)

High Wind, Holmes

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Holmes forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
40.561, -81.929 (the zone’s center; the record gives no point)

High Wind, Huron

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Huron forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.146, -82.598 (the zone’s center; the record gives no point)

High Wind, Knox

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Knox forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
40.399, -82.421 (the zone’s center; the record gives no point)

High Wind, Lake

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Lake forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

High Wind, Lorain

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Lorain forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$85,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

High Wind, Lucas

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Lucas forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

High Wind, Mahoning

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Mahoning forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.015, -80.776 (the zone’s center; the record gives no point)

High Wind, Marion

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Marion forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
40.587, -83.161 (the zone’s center; the record gives no point)

High Wind, Medina

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Medina forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

High Wind, Ottawa

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Ottawa forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.497, -82.941 (the zone’s center; the record gives no point)

High Wind, Portage

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

High Wind, Richland

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Richland forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$45,000
Reported by
LAW ENFORCEMENT
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

High Wind, Sandusky

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Sandusky forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.357, -83.144 (the zone’s center; the record gives no point)

High Wind, Seneca

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Seneca forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.124, -83.128 (the zone’s center; the record gives no point)

High Wind, Stark

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Stark forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

High Wind, Summit

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

High Wind, Trumbull

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Trumbull forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

High Wind, Wayne

When
February 17, 12:00 AM EST to 7:30 AM EST
Where
Wayne forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492374, 5492375, 5492376, 5492377, 5492378, 5492429, 5492430, 5492431, 5492432, 5492433, 5492434, 5492435, 5492436, 5492437, 5492438, 5492439, 5492440, 5492441, 5492442, 5492443, 5492444, 5492445, 5492446, 5492447.